Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Mobile, AL

January 2, 2010

NWS Mobile, AL issued this red flag warning at Jan 2, 2010, 6:54 AM EST. It took effect at Jan 2, 2010, 1:00 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 6:54 AM EST (11:54 UTC)
In effect from
Jan 2, 2010, 1:00 PM EST
Expired
Jan 2, 2010, 4:29 PM EST
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS84 KMOB 021154
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHWEST
FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS
THAN 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR PARTS OF SOUTH CENTRAL
AND SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF CRITICALLY LOW RELATIVE HUMIDITY VALUES...

.MUCH DRIER AND COLDER AIR WILL CONTINUE FILTERING INTO THE NORTHERN
GULF COAST THROUGH THE WEEKEND. RELATIVE HUMIDITY VALUES WILL DROP
TO BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON AND A RED FLAG
WARNING HAS BEEN POSTED FOR THE FLORIDA PANHANDLE. FOR SUNDAY...EVEN
LOWER DEWPOINTS ENTER INTO THE AREA...POSSIBLY REACHING THE SINGLE
DIGITS. THIS WOULD RESULT IN RELATIVE HUMIDITY VALUES OF 25 PERCENT OR
LESS FOR A LONG DURATION FROM LATE SUNDAY MORNING THROUGH THE AFTERNOON.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE
AND MUCH OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA.

FLZ001>006-022130-
/O.UPG.KMOB.FW.A.0001.100102T1800Z-100102T2300Z/
/O.NEW.KMOB.FW.W.0001.100102T1800Z-100102T2300Z/
/O.EXT.KMOB.FW.A.0002.100103T1600Z-100104T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
554 AM CST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR SEVERAL HOURS
ACROSS THE NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON MAINLY 
BETWEEN NOON AND 5 PM. ON SUNDAY...RELATIVE HUMIDITY VALUES WILL
FALL BELOW 35 PERCENT BY LATE MORNING AND PERSIST THROUGH THE ENTIRE
AFTERNOON...LIKELY DROPPING INTO THE 20 TO 25 PERCENT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ053-022130-
/O.EXB.KMOB.FW.A.0002.100103T1600Z-100104T0000Z/
CLARKE-
554 AM CST SAT JAN 2 2010

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

RELATIVE HUMIDITIES WILL LIKELY DROP BELOW 25 PERCENT FOR SEVERAL
HOURS ACROSS PARTS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA FROM LATE
SUNDAY MORNING THROUGH MOST OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ054>060-022130-
/O.EXT.KMOB.FW.A.0002.100103T1600Z-100104T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
554 AM CST SAT JAN 2 2010

...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL LIKELY DROP BELOW 25 PERCENT FOR SEVERAL
HOURS ACROSS PARTS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA FROM LATE
SUNDAY MORNING THROUGH MOST OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
228 
WWUS84 KMOB 022129
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CST SAT JAN 2 2010

...RED FLAG WARNING IS CANCELLED FOR TODAY IN THE NORTHWEST FLORIDA
PANHANDLE DUE TO HUMIDITY EXCEEDING 35 PERCENT AND CONTINUING TO
RISE...

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR PARTS OF SOUTH
CENTRAL AND SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE
TO LONG DURATION OF LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY MID MORNING THROUGH EARLY
EVENING FOR PARTS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE
HUMIDITY EXCEEDING LOCAL CRITERIA...

.COLD AIR WITH LOWERING DEWPOINTS WILL CONTINUE MOVING INTO THE
NORTH CENTRAL GULF COAST THROUGH THE WEEKEND. RELATIVE HUMIDITY WILL
DROP TO BELOW 25 PERCENT FOR SEVERAL HOURS SUNDAY AFTERNOON WITH
DEWPOINTS POSSIBLY REACHING SINGLE DIGITS. MONDAY AFTERNOON ALSO
SHOWS SIGNIFICANT RISK OF HUMIDITY BELOW 25 PERCENT FOR 4 CONSECUTIVE
HOURS. THEREFORE...RED FLAG WARNING IN EFFECT FOR THE FLORIDA
PANHANDLE AND PARTS OF INTERIOR SOUTHWEST ALABAMA FOR SUNDAY. A FIRE
WEATHER WATCH IS ALSO IN EFFECT FOR THE FLORIDA PANHANDLE AND MUCH OF
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA ON MONDAY AS LOCAL
CRITERIA MAY BE REACHED ON MONDAY FOR THOSE REGIONS.

FLZ001>006-030530-
/O.CAN.KMOB.FW.W.0001.000000T0000Z-100102T2300Z/
/O.UPG.KMOB.FW.A.0002.100103T1600Z-100104T0000Z/
/O.NEW.KMOB.FW.W.0002.100103T1600Z-100104T0000Z/
/O.NEW.KMOB.FW.A.0003.100104T1400Z-100105T0100Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
329 PM CST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY DUE TO
LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING
LOCAL CRITERIA...

...RED FLAG WARNING IS CANCELLED FOR TODAY DUE TO HUMIDITY EXCEEDING 35
PERCENT CRITERIA AND CONTINUING TO RISE...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. THIS UPGRADE
CANCELS AND SUPERCEDES THE FIRE WEATHER WATCH FOR THAT PERIOD. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR MONDAY MORNING TO EARLY MONDAY
EVENING. THE RED FLAG WARNING FOR TODAY IN FLORIDA HAS BEEN
CANCELLED.

ON SUNDAY...RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT BY LATE
MORNING AND PERSIST THROUGH THE ENTIRE AFTERNOON AND LIKELY DROPPING
FAR BELOW 25 PERCENT. ON MONDAY...RELATIVE HUMIDITY WILL AGAIN FALL
BELOW 25 TO 30 PERCENT BY MID MORNING AND PERSIST THROUGH EARLY
EVENING AND LIKELY FALL INTO THE MID TO UPPER TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ053>060-030530-
/O.UPG.KMOB.FW.A.0002.100103T1600Z-100104T0000Z/
/O.NEW.KMOB.FW.W.0002.100103T1600Z-100104T0000Z/
/O.NEW.KMOB.FW.A.0003.100104T1400Z-100105T0100Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
329 PM CST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY DUE TO
LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY 
EXCEEDING LOCAL CRITERIA...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. THIS UPGRADES AND
SUPERCEDES THE FIRE WEATHER WATCH FOR THAT PERIOD. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED FOR MONDAY MORNING TO EARLY MONDAY
EVENING. THE RED FLAG WARNING FOR TODAY IN FLORIDA HAS BEEN
CANCELLED.

ON SUNDAY...RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT BY LATE
MORNING AND PERSIST THROUGH THE ENTIRE AFTERNOON AND LIKELY DROPPING
FAR BELOW 25 PERCENT. ON MONDAY...RELATIVE HUMIDITY WILL AGAIN FALL
BELOW 25 TO 30 PERCENT BY MID MORNING AND PERSIST THROUGH EARLY
EVENING AND LIKELY FALL INTO THE MID TO UPPER TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 5:42 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 2, 5:42 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CST SAT JAN 2 2010

.SHORT TERM...(TODAY AND TONIGHT) LARGE CANADIAN SURFACE RIDGE OF
HIGH PRESSURE TO IMPACT THE GULF COAST IN THE NEAR TERM WITH CHILLY
DAYTIME HIGHS. ALTHOUGH WE EXPECT PLENTY OF SUN TODAY...GIVEN THE
STRENGTH OF THE COLD AIR ADVECTION...DAYTIME HIGHS DO NOT APPEAR TO
MAKE IT OUT OF THE 40S OVER THE INTERIOR TODAY WHILE STRUGGLING TO
BREAK THE 50 DEGREE MARK CLOSER TO THE COAST. UPSTREAM...WE SEE THE
LEADING EDGE OF A SECONDARY SURGE OF ARCTIC AIR PLUNGING
SOUTHWARD...FROM THE OHIO RIVER VALLEY TO ACROSS NORTHERN ARKANSAS
AND OKLAHOMA.

FOR TONIGHT...THE PASSAGE OF THE SECONDARY FRONT BRINGS A MUCH
COLDER NIGHT TO THE FORECAST AREA. LATEST GRIDDED TEMPERATURE
FORECASTS INDICATE THAT WE WILL MEET LOCAL CRITERIA FOR A HARD
FREEZE (<26F FOR 5+ HRS) OVER THE INTERIOR ZONES. THUS...FORECASTERS
WILL ISSUE A HARD FREEZE WATCH ON THIS PACKAGE MAINLY ALONG AND
NORTH OF A LINE FROM CRESTVIEW FL TO BAY MINETTE...CHATOM AL TO
WAYNESBORO MS BEGINNING AT MIDNIGHT.

THERE ARE INDICATIONS THAT SOME HIGH LEVEL CLOUDS CURRENTLY OVER
MEXICO WILL SPREAD EASTWARD TODAY...MOVING ACROSS THE NORTHERN GULF
TONIGHT. THE COOLING WILL BE DRIVEN BY ADVECTIVE PROCESSES...WHICH
LOOKS TO CANCEL OUT WHAT HIGH LEVEL CLOUDS WOULD NORMALLY DO IN MOST
CASES => LIMITING THE DROP IN TEMPERATURES. /10

(SUNDAY THROUGH MONDAY NIGHT) THE LONGWAVE TROUGH OVER THE EAST COAST
WILL CONTINUE TO AMPLIFY THROUGH THE EARLY PART OF THE WEEK...FURTHER
REINFORCING THE COLD WEATHER OVER OUR REGION. CONSIDERING THE FACT WE
WILL BE UNDER STRONG COLD AIR ADVECTION THROUGH MONDAY NIGHT...WE
STILL BELIEVE THAT MAV/MEX GUIDANCE IS SOMEWHAT TOO WARM FOR DAYTIME
TEMPERATURES. THE LATEST SNOW COVER ANALYSIS SHOWS THAT EXISTING SNOW
COVER EXTENDS ALL THE WAY SOUTH INTO CENTRAL ILLINOIS AND MISSOURI...
WHICH SERVES TO LESSEN THE MODIFICATION OF THE ARCTIC AIRMASS AS IT
TRAVELS FURTHER SOUTH. THEREFORE...DO NOT SEE TEMPERATURES CLIMBING
OUT OF THE 40S ANYWHERE ACROSS THE FORECAST AREA SUNDAY AND MONDAY.

THE LOW TEMPERATURE FORECAST FOR MONDAY MORNING IS A LITTLE
PROBLEMATIC FOR THE FACT THAT A SHORTWAVE RIDING THROUGH THE BASE OF
THE TROUGH WILL APPROACH FROM THE NORTHWEST OVERNIGHT...POSSIBLY
ENHANCING CLOUD COVER OVER THE NORTHWEST HALF OF THE REGION. JUST HOW
MUCH CLOUD COVER MATERIALIZES WILL GO A LONG WAY IN AFFECTING
TEMPERATURES. STILL EXPECTING LOW TO MID 20S FOR MUCH OF THE AREA
EXCEPT UPPER 20S CLOSER TO THE COAST. DID ADJUST TEMPS UP A COUPLE
DEGREES OVER INLAND SE MISSISSIPPI TO ACCOUNT FOR THE CLOUD COVER. WE
ARE STILL LOOKING AT THE POTENTIAL OF ANOTHER HARD FREEZE OVER INLAND
ZONES. THE LOWEST 1000-850MB THICKNESSES ARE STILL FORECAST FOR
TUESDAY MORNING WITH VALUES BELOW 1280M. FOR REASONS UNKNOWN TO THIS
FORECASTER...MEX GUIDANCE HAS CONTINUED TO INCREASE TUESDAY MORNING
LOWS. WHEN LOOKING AT THE GFS PHYSICAL SOLUTION...THERE DO NOT
APPEAR TO BE ANY DIFFERENCES FROM EARLIER PROJECTIONS WITH THE
THICKNESS FORECAST REMAINING CONSISTENT. CONSIDERING THE LOW
THICKNESSES AND EXTREMELY LOW DEWPOINTS IN THE UPPER SINGLE DIGITS
TO MID TEENS...WILL CONTINUE TO FORECAST A HARD FREEZE FOR ALMOST THE
ENTIRE AREA WITH LOWS IN THE UPPER TEENS TO LOWER 20S. 34/JFB

.LONG TERM...(TUESDAY THROUGH FRIDAY) THERE APPEARS TO BE NO BREAK IN
THE COLD WEATHER ACROSS THE GULF COAST THROUGH THE ENTIRE WEEK WITH A
DEEP TROUGH PERSISTING OVER THE EASTERN HALF OF THE COUNTRY. HIGHS
NOT LIKELY TO CLIMB OUT OF THE 40S AGAIN ON TUESDAY. THE CENTER OF
THE SFC RIDGE MAKES IT CLOSEST APPROACH TUESDAY NIGHT WITH WINDS
LIKELY TO FULLY DECOUPLE. IDEAL RADIATIONAL COOLING CONDITIONS APPEAR
TO BE PRESENT AND TEMPS SHOULD FALL QUICKLY. IN FACT...WEDNESDAY
MORNING MAY END UP AS COLD OR COLDER THAN TUESDAY MORNING. WE HAVE
ACCORDINGLY LOWERED TEMPERATURES TO REFLECT ANOTHER NIGHT OF UPPER
TEENS AND LOWER 20S...WHICH MEANS YET ANOTHER HARD FREEZE IS
CERTAINLY POSSIBLE.

WHILE LAST NIGHT'S MEDIUM RANGE GUIDANCE APPEARED TO BE COMING INTO
A CONSENSUS OF A LOW MOVING ACROSS THE NORTHERN GULF...TONIGHT'S 00Z
GUIDANCE HAS VERY MUCH CHANGED ITS TUNE. THERE ARE A MYRIAD OF
SOLUTIONS RANGING FROM COLD AND DRY TO TEMPORARILY WARM AND WET. EVEN
THE MORE RELIABLE ECMWF IS SUFFERING FROM A LACK OF CONSISTENCY. EVEN
WITH THE DISAGREEMENT...WE STILL HAVE TO WATCH THIS PATTERN CLOSELY
CONSIDERING THE STRONG SHORTWAVE ENERGY THAT IS SUPPOSED TO DIVE
SOUTH OUT OF CANADA LATE IN THE WEEK. ENOUGH OF THE GUIDANCE IS
SHOWING ENOUGH MOISTURE AND COLD AIR TO SUPPORT A SLIGHT CHANCE OF
RAIN AND SNOW LATE THURSDAY INTO THURSDAY NIGHT OVER INLAND
LOCATIONS. THIS IS SLOWER THAN PREVIOUS THINKING. HAVE CAPPED
EVERYTHING AT 20 PERCENT SIMPLY BECAUSE THERE IS NO CONFIDENCE AT
THIS JUNCTURE. WE WILL LIKELY SEE MODEL OSCILLATIONS UNTIL THE
SHORTWAVE ENERGY IN QUESTION MOVES INTO THE NORTH AMERICAN UPPER AIR
NETWORK...WHICH IS STILL A COUPLE OF DAYS AWAY. REGARDLESS...THERE
ARE STRONG INDICATIONS OF ANOTHER SHOT OF ARCTIC AIR ENTERING INTO
THE AREA BY FRIDAY...AND THIS AIRMASS MAY BE EVEN COLDER THAN THE ONE
WE ARE ABOUT TO EXPERIENCE. 34/JFB

&&

.AVIATION...(12Z ISSUANCE) VFR CONDITIONS ANTICIPATED NEXT 24 HRS.
/10

&&

.MARINE...WINDS AND SEAS UP AND DOWN THIS PERIOD WITH THE MIGRATION
OF A STRONG CANADIAN RIDGE OF SURFACE HIGH PRESSURE OVER THE CENTRAL
US. WITH THE AXIS OF THIS RIDGE MOVING INTO THE MISSISSIPPI RIVER
VALLEY...THE STRONG OFFSHORE FLOW TO START THE PERIOD IS FORECAST TO
DECREASE WITH A GRADUAL SUBSIDING TREND IN SEAS. THE RIDGE BUILDS
OVER THE CENTRAL PLAINS HEADING INTO THE BEGINNING OF NEXT WEEK.
THIS ALLOWS FOR OFFSHORE FLOW TO INCREASE AND SEAS TO ONCE AGAIN
BUILD. THE HIGH WEAKENS WEDNESDAY AND MOVES INTO THE DEEP SOUTH. THE
NET RESULT IS A REDUCTION IN WIND AND A LOWERING IN SEAS FOR MID WEEK.
/10

&&

.FIRE WEATHER...MUCH DRIER AND COLDER AIR WILL CONTINUE FILTERING
INTO THE NORTHERN GULF COAST THROUGH THE WEEKEND. AFTERNOON RH VALUES
WILL DROP TO BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON AND A
RED FLAG WARNING HAS BEEN POSTED FOR THE FLORIDA PANHANDLE. FOR
SUNDAY...EVEN LOWER DEWPOINTS ENTER INTO THE AREA...POSSIBLY REACHING
THE SINGLE DIGITS. THIS WOULD RESULT IN RH VALUES OF 25 PERCENT OR
LESS FOR A LONG DURATION SUNDAY AFTERNOON. THEREFORE...WILL CONTINUE
THE FIRE WEATHER WATCH FOR THE FLORIDA PANHANDLE AND MUCH OF INTERIOR
SOUTHWEST AND SOUTH CENTRAL ALABAMA. LOOKING JUST BEYOND THE FORECAST
PERIOD SHOWS THAT RED FLAG CRITERIA MAY BE REACHED ON MONDAY AS WELL
OVER INTERIOR ALABAMA AND THE FLORIDA PANHANDLE. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  24  48  25 /  00  00  00  00
PENSACOLA   51  26  49  28 /  00  00  00  00
DESTIN      52  31  49  30 /  00  00  00  00
EVERGREEN   48  20  46  22 /  00  00  00  00
WAYNESBORO  47  22  46  23 /  00  00  00  05
CAMDEN      46  22  44  22 /  00  00  00  05
CRESTVIEW   50  21  48  23 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM MIDNIGHT SUNDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM MIDNIGHT SUNDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WATCH FROM MIDNIGHT SUNDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 1, 10:46 PM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
946 PM CST FRI JAN 1 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-030300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
946 PM CST FRI JAN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TONIGHT AND SATURDAY

STRONG NORTHERLY WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY
SATURDAY OVER THE MARINE WATERS AND BAYS. SMALL CRAFT ADVISORIES ARE
IN EFFECT.

OVERNIGHT LOWS ARE FORECAST TO DIP TO SUBFREEZING LEVELS OVER THE
INTERIOR...WITH TEMPERATURES IN THE MID 20S EXPECTED OVER THE INLAND
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

COLDEST AIR OF THE WINTER THUS FAR EXPECTED TO IMPACT THE GULF COAST
REGION OVER THE NEXT FEW NIGHTS. MORNING LOW TEMPERATURES ARE
EXPECTED TO BE BELOW FREEZING OVER THE REGION THROUGH THURSDAY.  A
HARD FREEZE IS LIKELY MONDAY AND TUESDAY MORNINGS OVER MUCH OF THE
AREA NORTH OF THE COAST.  THE LATEST FORECAST CALLS FOR OVERNIGHT
LOWS DIPPING DOWN INTO THE LOWER TO MID 20S FOR MUCH OF THE AREA
BOTH SUNDAY...MONDAY AND TUESDAY MORNINGS. THE COLDEST MORNING LOOKS
TO BE TUESDAY MORNING WHERE AREAS ALONG AND NORTH OF A LINE FROM
WIGGINS MISSISSIPPI TO CRESTVIEW FLORIDA COULD SEE THE THERMOMETER
DIP TO NEAR 15 DEGREES. SEVERAL AREAS COULD SEE NEAR RECORD TO
RECORD COLD.

FOR THE COASTAL WATERS...A STRONG CANADIAN RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED ACROSS THE CENTRAL STATES MONDAY AND TUESDAY.
THIS HIGH BRINGS STRONG NORTHERLY WINDS AND A BUILDING TREND IN SEAS
EARLY NEXT WEEK.

SEVERAL ATMOSPHERIC MODELS SHOW ANOTHER LOW PRESSURE SYSTEM WITH
BETTER MOISTURE MOVING EASTWARD ACROSS THE NORTHERN GULF LATE
WEDNESDAY INTO THURSDAY MORNING. GIVEN THE EXTENT OF COLD AIR IN
PLACE PRIOR TO THIS LOW...THE LOWS TRACK WILL HAVE SIGNIFICANT
IMPLICATIONS ON OUR WEATHER. SOME OF OUR RELIABLE EXTENDED RANGE
MODELS HAVE BEEN CONSISTENT ON THE LOW TRACK...WHILE ALSO SUGGESTING
A CHANGEOVER FROM RAIN...TO SLEET AND LIGHT SNOW OVER THE NORTHERN
PORTIONS OF THE FORECAST AREA LATE WEDNESDAY INTO THURSDAY MORNING.
SINCE THIS IS STILL 5 TO 6 DAYS OUT...UNCERTAINTY EXISTS AND THERE
IS PLENTY OF TIME FOR THE GUIDANCE TO CHANGE. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER IS WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:52 AM ESTHard Freeze WatchMOB12 hr
Jan 2, 4:29 PM ESTFire Weather WatchMOB23 hr
Jan 2, 4:29 PM ESTRed Flag WarningMOB27 hr
Jan 2, 4:31 PM ESTHard Freeze WatchMOB22 hr
Jan 2, 4:31 PM ESTHard Freeze WarningMOB17 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.